Thunderstorm Wind, Aroostook
- When
- July 8, 3:10 PM EST
- Where
- Aroostook County, Estcourt Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.433, -69.233
Many trees were blown down or damaged from estimated wind gusts of 52 knots ( 60 mph ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Many trees were blown down or damaged from estimated wind gusts of 52 knots ( 60 mph ).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 8, 2:24 AM EST, 12 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EDT TUE JUL 8 2003 .SYNOPSIS...A WARM FRONT WILL MOVE THROUGH THE AREA THIS MORNING PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS. MORE SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AS A COLD FRONT APPROACHES THE STATE FROM THE NORTHWEST. SHOWERS WILL CONTINUE THROUGH THE EVENING AS THE COLD FRONT MOVES THROUGH. SKIES WILL BECOME PARTLY CLOUDY AFTER MIDNIGHT AS DRIER AIR MOVES IN BEHIND THE FRONT. HIGH PRESSURE WILL DOMINATE WEDNESDAY AND THURSDAY. DISCUSSION...CURRENT OBSERVATIONS AND RADAR SHOWING SHOWERS MOVING AHEAD OF A WARM FRONT INTO THE CENTRAL PORTION OF THE STATE. FOR THIS MORNING EXPECT THE WARM FRONT TO PRODUCE SHOWERS AS IT MOVES FROM SOUTH TO NORTH ACROSS THE FORECAST AREA. POPS WILL RANGE FROM CATEGORICAL IN THE NORTH TO CHANCE IN THE FAR SOUTH. THUNDERSTORMS ARE ALSO POSSIBLE IN ASSOCIATION WITH THE WARM FRONT PASSAGE THIS MORNING...HOWEVER WILL ONLY GO WITH ISOLATED IN ALL AREAS. LOOKS LIKE BETTER CHANCE FOR THUNDERSTORMS LATE AFTERNOON INTO THE EARLY EVENING. EXPECT ALL THE FORECAST AREA TO BE IN WARM SECTOR THIS AFTERNOON. HAVE MODIFIED THE ALBANY SOUNDING...WHICH IS NOW IN THE WARM SECTOR...FOR COMPARISON PURPOSES AND HAVE COME UP WITH SLIGHT RISK. ETA BUFKIT IS SHOWING HIGHEST CAPE IN THE CENTRAL PORTION OF THE FORECAST AREA WITH VALUES AS HIGH AS 2000 AT 22Z. HIGHEST SHEAR IS IN THE NORTH. THE GFS IS STILL NOT SHOWING MUCH POTENTIAL AND COULD BE OVERLY INFLUENCED BY MARINE ENVIRONMENT WITH WINDS TOO STRONG IN THE LOWER LEVELS. FOR THE AFTERNOON WILL GO WITH HIGHEST POPS FOR SHOWERS IN THE NORTH AND SCATTERED THUNDERSTORMS ALL AREAS. WILL KEEP SHOWERS UNTIL 06Z THEN PARTLY CLOUDY AFTERWARDS. STRONG HIGH PRESSURE WILL WILL BUILD IN ON WEDNESDAY WITH SKIES BECOMING MOSTLY CLEAR. EXPECT THIS HIGH TO DOMINATE INTO THURSDAY EVENING. MARINE...NO HEADLINES IN THE NEAR TERM. HAVE INCLUDED PATCHY FOG FOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR SEAS FRIDAY AND SATURDAY. AVIATION...MVFR/IFR CONDITIONS EXPECTED LATER THIS MORNING INTO THIS AFTERNOON IN BANGOR. VFR EXPECTED EXPECTED IN THE NORTH EXCEPT MVFR IN THUNDERSTORMS THIS AFTERNOON. .CAR...NONE. MIGNONE
MEZ001>006-010-011-015>017-029>032-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 430 AM EDT TUE JUL 8 2003 HAZARDOUS WEATHER OUTLOOK FOR THE FOLLOWING COUNTIES IN NORTHERN AND DOWNEAST MAINE... AROOSTOOK... HANCOCK... NORTHERN SOMERSET... PENOBSCOT... PISCATAQUIS... WASHINGTON. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN A INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND EARLY TONIGHT. STRONG WINDS ALOFT MAY AID IN THE POTENTIAL FOR DAMAGING WINDS TO ACCOMPANY ANY OF THE THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AMATEUR RADIO OPERATORS MAY NEED TO ESTABLISH LOCAL NETS AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.NWS.NOAA.GOV/ER/CAR. FITZSIMMONS
MEZ001>006-010-011-015>017-029>032-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1250 PM EDT TUE JUL 8 2003 ...A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS TODAY FOR NORTHERN AND EASTERN MAINE... A COLD FRONT APPROACHING FROM THE QUEBEC REGION WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON AND EARLY TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME STRONG TO SEVERE...ARE EXPECTED TO DEVELOP WITHIN THIS ENVIRONMENT AHEAD OF THE FRONT. STRONG WINDS ALOFT WILL AID IN THE POTENTIAL FOR DAMAGING WINDS TO ACCOMPANY THE THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL...SMALL HAIL...FREQUENT LIGHTNING MAY ALSO ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CALDERON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378919.